MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145045C
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the unit staff was about to commence dialysis.They noticed that the patient's dressing was soaked with blood and covered heavily with gauze which had been placed by the patient on top of the exit site to stop the bleeding.As soon as the tape had been removed they noticed that the line cuff was out and the entire line looked a lot longer than it used to be.The patient said that they did not do anything aside from putting gauze on top of the dressing.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to dialysis when the unit staff was about to commence dialysis.They noticed that the patient's dressing was soaked with blood and covered heavily with gauze which had been placed by the patient on top of the exit site to stop the bleeding.The catheter was soaked with blood because catheter had been pulled out resulting in blood loss and there was no damage observed to the catheter.As soon as the tape had been removed they noticed that the line cuff was out (cuff still attached to the catheter) and the entire line looked a lot longer than it used to be.The patient said that they did not do anything aside from putting gauze on top of the dressing.There was no leak and tego was utilized.There was no luer adapter issue and the catheter was not repaired.Chloraprep was the cleaning agent used on the device.Flushing was not performed prior to use.Nothing else was observed on the device prior to use aside from the catheter had become dislodged.No other products were utilized with the device.There was no securement wing issue and the catheter did not move out of place due to securement wing issue.The clothing did not contribute to the issue and no unnecessary movement that might have contributed to the event.The catheter was secured with stitches on wing and exit site, stitches were removed after 10-15 days and this how the catheter was maintained in place.The remedial action done to resolve the issue were: line was removed and line exchanged was requested (device was replaced with a new one), pressure was applied and blood was taken.Treatment was not completed.There was blood loss but it was difficult to quantify and blood transfusion was not required.There was no intervention/medical treatment required as a result of the event.No adverse incidents to the patient and there was no reported patient injury.
 
Additional Manufacturer Narrative
Fdp, ime and imf codes were updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17250191
Report Number3009211636-2023-00187
Device Sequence Number17361392
Product Code MSD
UDI-Device Identifier10884521056329
UDI-Public10884521056329
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model Number8888145045C
Device Catalogue Number8888145045C
Device Lot Number2201700112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown